MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904M
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max).During the procedure, after the physician advanced the neuron max, it was noticed that the cross-cut valve was unable to be fixed into the hub of the microcatheter.Therefore, the neuron max was removed.The procedure was completed using another neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: no damage was observed on the hub and the catheter.Conclusions: evaluation of the returned neuron max revealed an undamaged device.The device was returned with the hva attached to its hub.The hva was removed from the hub without issue.During functional testing, a demonstration hva was able to attach to the hub of the returned neuron max without issue.The reported complaint could not be confirmed.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10324179
Report Number3005168196-2020-01026
Device Sequence Number3178885
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Model NumberPNML6F088904M
Device Catalogue NumberPNML6F088904M
Device Lot NumberH10329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Date Report Sent to FDA01/01/2005